Alert archive / Colorado / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 110, NWS Pueblo, CO

June 11, 2010El Paso County, Fremont County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 11, 2010, 5:05 PM MDT for El Paso County, Fremont County, Pueblo County, Colorado. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2010, 5:05 PM MDT (23:05 UTC)
Expired
Jun 11, 2010, 6:00 PM MDT
In force
55 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties El Paso County, CO, Fremont County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 40 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 2:13 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

045 
WUUS55 KPUB 112305
SVRPUB
COC041-043-101-120000-
/O.NEW.KPUB.SV.W.0110.100611T2305Z-100612T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
505 PM MDT FRI JUN 11 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
  EAST CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
  NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 600 PM MDT

* AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 7 MILES SOUTHEAST OF PENROSE...OR 17 MILES NORTHWEST OF
  PUEBLO...AND MOVING NORTH AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COLORADO SPRINGS...PINON...FOUNTAIN AND SECURITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
SOUTHEASTERN COLORADO.

LAT...LON 3863 10420 3829 10483 3835 10505 3889 10485
TIME...MOT...LOC 2305Z 200DEG 28KT 3841 10490
WIND...HAIL 60MPH 1.50IN

$$

KAM
4 follow-up statements
309 
WWUS55 KPUB 112316
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
516 PM MDT FRI JUN 11 2010

COC041-043-101-120000-
/O.CON.KPUB.SV.W.0110.000000T0000Z-100612T0000Z/
FREMONT CO-PUEBLO CO-EL PASO CO-
516 PM MDT FRI JUN 11 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN EL
PASO...NORTH CENTRAL PUEBLO AND EAST CENTRAL FREMONT COUNTIES UNTIL
600 PM MDT...

AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9
MILES NORTHEAST OF PENROSE...OR 19 MILES NORTHWEST OF PUEBLO...MOVING
NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  COLORADO SPRINGS...PINON...FOUNTAIN AND SECURITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
SOUTHEASTERN COLORADO.

LAT...LON 3831 10482 3843 10499 3889 10485 3863 10420
TIME...MOT...LOC 2316Z 200DEG 28KT 3849 10486
WIND...HAIL 60MPH 1.50IN

$$

KAM
365 
WWUS55 KPUB 112332
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
532 PM MDT FRI JUN 11 2010

COC043-112341-
/O.CAN.KPUB.SV.W.0110.000000T0000Z-100612T0000Z/
FREMONT CO-
532 PM MDT FRI JUN 11 2010

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FREMONT COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
SOUTHEASTERN COLORADO.

LAT...LON 3863 10420 3841 10476 3853 10493 3865 10493
      3889 10484
TIME...MOT...LOC 2331Z 200DEG 28KT 3860 10481

$$

COC041-101-120000-
/O.CON.KPUB.SV.W.0110.000000T0000Z-100612T0000Z/
PUEBLO CO-EL PASO CO-
532 PM MDT FRI JUN 11 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN EL
PASO AND NORTH CENTRAL PUEBLO COUNTIES UNTIL 600 PM MDT...

AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
MILES SOUTHWEST OF FOUNTAIN...OR 20 MILES SOUTH OF COLORADO 
SPRINGS...MOVING NORTH AT 30 MPH.  THOSE TRAVELING ON INTERSTATE 25 
NEAR SECURITY WILL LIKELY EXPERIENCE LARGE DAMAGING HAIL AND HEAVY 
RAINFALL BETWEEN 545 PM AND 600 PM.  PREPARE FOR ADVERSE DRIVING 
CONDITIONS!

LOCATIONS IMPACTED INCLUDE...
  COLORADO SPRINGS...FOUNTAIN AND SECURITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
SOUTHEASTERN COLORADO.

LAT...LON 3863 10420 3841 10476 3853 10493 3865 10493
      3889 10484
TIME...MOT...LOC 2331Z 200DEG 28KT 3860 10481
WIND...HAIL 60MPH 1.50IN

$$

KAM
946 
WWUS55 KPUB 112346
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
546 PM MDT FRI JUN 11 2010

COC041-101-120000-
/O.CON.KPUB.SV.W.0110.000000T0000Z-100612T0000Z/
PUEBLO CO-EL PASO CO-
546 PM MDT FRI JUN 11 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN EL
PASO AND NORTH CENTRAL PUEBLO COUNTIES UNTIL 600 PM MDT...

AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
FOUNTAIN...OR 13 MILES SOUTH OF COLORADO SPRINGS...MOVING NORTH AT 30
MPH.  TRAVELERS ON INTERSTATE 25 WILL LIKELY EXPERIENCE LARGE 
DAMAGING HAIL AND HEAVY RAINFALL THROUGH 600 PM FROM FOUNTAIN TO 
SECURITY.  BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS!

LOCATIONS IMPACTED INCLUDE...
  COLORADO SPRINGS...SECURITY AND PETERSON AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
SOUTHEASTERN COLORADO.

LAT...LON 3863 10420 3841 10476 3853 10493 3865 10493
      3889 10484
TIME...MOT...LOC 2345Z 200DEG 28KT 3870 10476
WIND...HAIL 60MPH 1.50IN

$$

KAM
184 
WWUS55 KPUB 112356
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
556 PM MDT FRI JUN 11 2010

COC041-101-120006-
/O.EXP.KPUB.SV.W.0110.000000T0000Z-100612T0000Z/
PUEBLO CO-EL PASO CO-
556 PM MDT FRI JUN 11 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN EL PASO AND NORTH
CENTRAL PUEBLO COUNTIES WILL EXPIRE AT 600 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR
SOUTHEASTERN COLORADO.

LAT...LON 3863 10420 3841 10476 3853 10493 3865 10493
      3889 10484
TIME...MOT...LOC 2356Z 200DEG 28KT 3878 10472

$$

KAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:29 PM MDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 11, 2:29 PM MDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
229 PM MDT FRI JUN 11 2010

.SHORT TERM...

(TONIGHT AND SATURDAY)

...MAIN CONCERNS IS SVR ALL PLAINS THIS AFTERNOON/EVE AND SVR
   POSSIBLY EXTREME SE CORNER TOMORROW...

CURRENTLY...

AS OF 1 PM...ATMOS OVER REGION CONTINUES TO DESTABILIZE AS 1000-2000
J/KG IS NOTED OVER THE REGION PER SPC MESO PAGE. DEEP SHEAR OF 40-50
KNOTS ALSO NOTED. TSRA IS BEGINNING TO DEVELOP OVER THE HIGHER TRRN.
CI FROM CB/S CAN BE OBSERVED RACING OFF TO THE NE.

THIS AFTERNOON AND EARLY EVENING...

SHORT RANGE GUIDANCE...HRRR INDICATES STORMS SHOULD FIRE OVER THE
WETS AND THEN MOVE NE. STORMS WILL LIKELY FORM OVER THE PP REGION
AND ALSO MOVE OVER THE PALMER. GIVEN THE CAPE AND SHEAR STORMS WILL
BECOME SVR WITHIN 1/2 TO 1 HOUR OF INITIATION.

BASED ON LATEST SIMULATIONS...LLVL WINDS WILL BEGIN TO INCREASE
TOWARDS 00Z AND AS THE STORMS MOVE FARTHER ONTO THE PLAINS THE TOR
THREAT WILL INCREASE.

SVR THREAT WILL GRADUALLY DECREASE LATER THIS EVENING OVER THE
REGION AS ATMOSPHERE BECOMES MORE STABLE. HOWEVER WITH APPROACHING
LARGE CLOSED LOW TO THE WEST AND INCREASING DEEP UPSLOPE...PRECIP
WILL LIKELY CONTINUE OVER THE REGION...ESPECIALLY THE PIKES PEAK
REGION AND C MTNS.

TEMPS TONIGHT WILL GET TO FREEZING GENERALLY ABOVE 12000 FEET AND WE
WILL SEE A COUPLE/FEW INCHES OF SNOW OVER THE HIGHER PEAKS.

TOMORROW...

MAIN CONCERN WILL BE THE FAR SE PLAINS. SIMULATIONS ARE SHOWING
SOME INSTABILITY THIS REGION AS THE SFC LOW SETS UP OVER FAR NE NEW
MEXICO. GIVEN THE STRONG SHEAR THAT WILL BE IN PLACE...IF STORMS CAN
GET GOING THEY WILL LIKELY BE SEVERE. SPC HAS THE FAR SE REGION IN
SLIGHT RISK.

OTHERWISE...BEST CHANCE OF PRECIP TOMORROW WILL BE OVER THE GREATER
PIKES PEAK REGION AND C MTNS REGION AS UPPER LOW CONTINUES TO SLOWLY
PROGRESS EASTWARD. EXPECT GENERALLY CLOUDS SKIES OVER THE REGION
WITH COOL TEMPERATURES...50S AND 60S...MOST OF PLAINS...EXCEPT SE
WHERE TEMPS WILL BE IN THE 70S TO AROUND 80F.

SAN LUIS VALLEY MAY REMAIN DRY AND WARM WITH THIS SYSTEM AS THIS
REGION WILL LIKELY BE DRY SLOTTED. /HODANISH

.LONG TERM...

(SATURDAY NIGHT THROUGH FRIDAY)

MODELS IN GOOD AGREEMENT FOR THE FIRST PART OF THE EXTENDED BEFORE
DIFFERENCES ARISE BY MIDWEEK. THE UPPER LOW OVER THE INTERMOUNTAIN
WEST WILL BEGIN TO LIFT NORTHEAST INTO THE NORTHERN PLAINS THROUGH
TUESDAY. THIS WILL KEEP UNSETTLED WEATHER ACROSS SOUTHERN COLORADO
INTO EARLY NEXT WEEK. A STRONG WAVE WILL ROTATE ACROSS COLORADO
AROUND THE UPPER LOW ON SUNDAY WITH WIDESPREAD SHOWERS AND
THUNDERSTORMS ACROSS THE AREA. NOT ANTICIPATING ANYTHING IN THE
WAY OF SEVERE WEATHER EXCEPT FOR OVER THE EXTREME SOUTHEASTERN
PLAINS WHERE ONE OR TWO STRONG TO SEVERE STORMS WILL BE POSSIBLE
ON SUNDAY AFTERNOON. COOLER WEATHER WILL SPREAD SOUTH OVER EASTERN
COLORADO BY SUNDAY MORNING WITH HIGHS ONLY TOPPING OUT IN THE
LOWER 70S. 700 MB TEMPERATURES WILL DROP TO NEAR 3C BY SUNDAY
EVENING WITH SNOW LEVELS DROPPING TO 10 KFT. WOULD NOT BE
SURPRISED TO SEE A COUPLE OF INCHES OF SNOW ACROSS THE HIGH PEAKS
OF THE WESTERN AND CENTRAL MOUNTAINS SUNDAY NIGHT. THE UPPER LOW
SPLITS BY MONDAY MORNING WITH THE STRONGEST ENERGY ACROSS THE
NORTHERN PLAINS...AND A WEAKER TROUGH TRAILING INTO THE DESERT
SOUTHWEST. EXPECT SHOWERS AND THUNDERSTORMS THROUGH MONDAY AS THE
TROUGH MOVES EAST ACROSS THE AREA. HIGHS ON MONDAY WILL WARM
SLIGHTLY INTO UPPER 70S FOR MONDAY.

MODELS BEGIN TO DIVERGE HEADING INTO TUESDAY. THE GFS BECOMES MORE
AMPLIFIED DEVELOPING AN AREA OF LOW PRESSURE OVER THE WESTERN
CONUS AND RIDGE BUILDING IN THE CENTRAL PLAINS. THIS WILL PRODUCE
SOUTHWESTERLY FLOW ACROSS THE AREA. THE ECMWF REMAINS LESS
AMPLIFIED WITH A MORE ZONAL FLOW REGIME OVER THE WESTERN CONUS.
MAINTAINED THE CURRENT FORECAST WHICH FOLLOWS THE GFS WITH WARMER
WEATHER AND CHANCES FOR AFTERNOON CONVECTION WEDNESDAY THROUGH
FRIDAY. HIGHS WILL GRADUALLY WARM INTO THE UPPER 80S TO LOWER 90S
THROUGH THE END OF THE WEEK.  MOZLEY

&&

.AVIATION...

KCOS WILL BE HIGHLY IMPACTED FROM THIS EVENT. TSRA...SOME STRONG TO
SVR...COULD AFFECT THE AERODROME SITE THIS AFTERNOON AND EARLY
EVENING. EXPECT AT LEAST MVFR CONDITIONS TO AFFECT THE SITE FROM
AROUND 06Z THROUGH 15Z TOMORROW DUE TO LOW CIGS AND SHRA/ISOLD TSRA.
LOWER CIGS WILL LIKELY CONTINUE THROUGH TOMORROW...HOWEVER THUNDER
THREAT WILL BE VERY ISOLATED AND WILL NOT BE STRONG.

KPUB...COULD SEE STRONG TO SVR STORMS THIS AFTERNOON AND EARLY
EVENING. MVFR CIGS LIKELY LATER TONIGHT AFTER 07Z LASTING INTO MID
MORNING. LOW CLOUDS TOMORROW LIKELY BUT SHOULD BE ABOVE 3 KFT.
SHOWERS AND ISOLD WEAK THUNDER LIKELY TOMORROW.

KALS...GENERALLY DRY WITH ISOLD TSRA...ESPECIALLY TOMORROW.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

34/88
Hazardous weather outlook, Jun 11, 7:02 AM MDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
702 AM MDT FRI JUN 11 2010

COZ058>089-093>099-121315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
702 AM MDT FRI JUN 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE ANTICIPATED THIS AFTERNOON AND
EVENING...MAINLY FROM THE I-25 CORRIDOR INTO THE SOUTHEASTERN
COLORADO PLAINS.  LOW LEVEL MOISTURE AND WIND SHEAR PROFILES ARE
FAVORABLE FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS.  HAIL
LARGER THAN GOLF BALLS...DAMAGING THUNDERSTORM WINDS...LOCALLY HEAVY
RAINFALL...HAZARDOUS CLOUD TO GROUND LIGHTNING AND EVEN AN ISOLATED
TORNADO MAY BE NOTED WITH ANY SUPERCELLS THAT DEVELOP...ESPECIALLY
FROM THE I-25 CORRIDOR INTO THE SOUTHEASTERN COLORADO PLAINS.  IN
ADDITION...LOCALIZED SNOW AMOUNTS UP TO 2 INCHES WILL BE NOTED
TONIGHT OVER PORTIONS OF THE WESTERN AND ESPECIALLY THE CENTRAL
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH WEDNESDAY
ACROSS MUCH OF SOUTHERN COLORADO...WITH THE BEST CHANCE FOR STORMS
OVER THE EASTERN MOUNTAINS AND ALONG THE NEW MEXICO BORDER. CLOUD TO
GROUND LIGHTNING...SMALL HAIL AND BRIEF HEAVY RAINFALL WILL BE
POSSIBLE WITH ANY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ALONG AND EAST OF THE I-25 CORRIDOR AFTER 1 PM...AND IN THE
VICINITY OF THE CONTINENTAL DIVIDE TONIGHT.

77/10

In the hours before

Local storm report, Jun 11, 4:29 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
429 PM MDT FRI JUN 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     FUNNEL CLOUD     18 SW RAMAH             38.94N 104.40W
06/11/2010                   EL PASO            CO   TRAINED SPOTTER

            TWO FUNNELS REPORTED.

&&

KMOZLEY
Local storm report, Jun 11, 4:39 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
439 PM MDT FRI JUN 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             1 NNE PEYTON            39.04N 104.47W
06/11/2010  E0.50 INCH       EL PASO            CO   PUBLIC

&&

KMOZLEY
Special weather statement, Jun 11, 4:46 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
446 PM MDT FRI JUN 11 2010

COZ084-085-112330-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
446 PM MDT FRI JUN 11 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...SOUTHEASTERN COLORADO SPRINGS.

AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF FOUNTAIN...OR 19 MILES
SOUTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTH AT
35 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOUTHEASTERN COLORADO SPRINGS.
  SCHRIEVER AFB.
  ELLICOTT.
  FALCON.
  YODER.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KAM
Local storm report, Jun 11, 4:57 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
457 PM MDT FRI JUN 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             6 SSE WALSENBURG        37.54N 104.74W
06/11/2010  M1.75 INCH       HUERFANO           CO   TRAINED SPOTTER

&&

SHODANIS
Special weather statement, Jun 11, 4:58 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
458 PM MDT FRI JUN 11 2010

COZ081-083>086-112345-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-COLORADO SPRINGS
VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN
EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-PUEBLO AND
VICINITY/PUEBLO COUNTY BELOW 6300 FT-TELLER COUNTY/RAMPART RANGE
ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-
458 PM MDT FRI JUN 11 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN FREMONT COUNTY IN CENTRAL COLORADO
  SOUTHEASTERN TELLER COUNTY IN CENTRAL COLORADO
  SOUTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...COLORADO SPRINGS.
  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...EXTREME NORTH CENTRAL PUEBLO.

AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF PENROSE...OR 16 MILES WEST
OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTH AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  PINON.
  FOUNTAIN.
  SECURITY.
  SCHRIEVER AFB.
  PETERSON AFB.
  MANITOU SPRINGS.
  AIR FORCE ACADEMY.
  COLORADO SPRINGS.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KAM
Local storm report, Jun 11, 5:02 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
502 PM MDT FRI JUN 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             2 SE FOUNTAIN           38.67N 104.68W
06/11/2010  M1.25 INCH       EL PASO            CO   TRAINED SPOTTER

&&

SHODANIS

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:40 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas65 min
Jun 11, 3:43 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Otero, Pueblo62 min
Jun 11, 3:45 PM MDTSevere Thunderstorm WarningPUBEl Paso60 min
Jun 11, 3:48 PM MDTTornado WarningPUBHuerfano, Las Animas, Otero, Pueblo57 min
Jun 11, 4:19 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas56 min
Jun 11, 4:20 PM MDTSevere Thunderstorm WarningPUBEl Paso55 min
Jun 11, 4:27 PM MDTTornado WarningPUBEl Paso51 min
Jun 11, 4:33 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo34 min
Jun 11, 4:42 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Huerfano, Las Animas, Otero, Pueblo63 min
Jun 11, 5:01 PM MDTSevere Thunderstorm WarningPUBEl Paso59 min
Jun 11, 5:12 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo63 min
Jun 11, 5:34 PM MDTSevere Thunderstorm WarningPUBEl Paso56 min
Jun 11, 5:41 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero64 min
Jun 11, 5:44 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jun 11, 5:49 PM MDTFlash Flood WarningPUBCrowley, Huerfano, Las Animas, Otero, Pueblo2 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.